Alert archive / Tennessee / Severe Thunderstorm Warnings in 2013
Severe Thunderstorm Warning 22, NWS Nashville, TN
NWS Nashville, TN issued this severe thunderstorm warning at Mar 24, 2013, 11:45 AM CDT for Benton County, Houston County, Stewart County, Tennessee. It was in force for 45 min. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Mar 24, 2013, 11:45 AM CDT (16:45 UTC)
- Expired
- Mar 24, 2013, 12:30 PM CDT
- In force
- 45 min
- Issued by
- NWS Nashville, TN
- Area
- Storm-based polygon
Counties Benton County, TN, Houston County, TN, Stewart County, TN
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Mar 24, 11:45 AM CDT | HAIL 1.5 | 5 Ne Big Sandy, TN | 1.5 INCH HAIL REPORTED BY COCORAHS OBSERVER. |
| Mar 24, 11:48 AM CDT | HAIL 1 | 8 W Tennessee Ridge, TN | HOUSTON COUNTY EMERGENCY MANAGEMENT REPORTED QUARTER SIZED HAIL AROUND THE COMMUNITY OF MCKINNON AND HOUSTON COUNTY AIRPORT. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 0 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 12:00Z, 4.8 hours before the alert went out and 129 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 465 m above ground
- 0-6 km bulk shear
- 61 kt
- 0-1 km storm-relative helicity
- 117 m²/s²
- 0-3 km storm-relative helicity
- 79 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
807
WUUS54 KOHX 241645
SVROHX
TNC005-083-161-241730-
/O.NEW.KOHX.SV.W.0022.130324T1645Z-130324T1730Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE NASHVILLE TN
1145 AM CDT SUN MAR 24 2013
THE NATIONAL WEATHER SERVICE IN NASHVILLE HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
SOUTH CENTRAL STEWART COUNTY IN MIDDLE TENNESSEE...
NORTHERN BENTON COUNTY IN MIDDLE TENNESSEE...
NORTHWESTERN HOUSTON COUNTY IN MIDDLE TENNESSEE...
* UNTIL 1230 PM CDT
* AT 1138 AM CDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING ONE INCH DIAMETER HAIL...
AND DAMAGING WINDS IN EXCESS OF 60 MPH. THE STORM WAS 6 MILES EAST
OF SPRINGVILLE...MOVING NORTHEAST AT 55 MPH.
* OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
HOUSTON COUNTY AIRPORT AND BIG SANDY
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SEVERE THUNDERSTORMS CONTAIN DAMAGING WINDS 58 MPH OR STRONGER...OR
HAIL ONE INCH OR LARGER. FOR YOUR SAFETY...TAKE SHELTER INSIDE A
STURDY BUILDING NOW.
&&
LAT...LON 3622 8814 3626 8809 3633 8811 3635 8810
3637 8806 3637 8801 3639 8801 3644 8788
3629 8778 3624 8793 3624 8795 3623 8796
3616 8818
TIME...MOT...LOC 1645Z 227DEG 48KT 3635 8796
$$
FORECASTER: DAVIS1 follow-up statement
234
WWUS54 KOHX 241700
SVSOHX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NASHVILLE TN
1200 PM CDT SUN MAR 24 2013
TNC005-083-161-241709-
/O.CAN.KOHX.SV.W.0022.000000T0000Z-130324T1730Z/
STEWART TN-BENTON TN-HOUSTON TN-
1200 PM CDT SUN MAR 24 2013
...THE SEVERE THUNDERSTORM WARNING FOR NORTHWESTERN HOUSTON...
NORTHERN BENTON AND SOUTH CENTRAL STEWART COUNTIES IS CANCELLED...
THE STORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF THE WARNED
AREA. A SEVERE THUNDERSTORM WARNING HAS BEEN ISSUED NORTHEAST OF THE
ORIGINAL WARNED AREA.
LAT...LON 3622 8814 3626 8809 3633 8811 3635 8810
3637 8806 3637 8801 3639 8801 3644 8788
3629 8778 3624 8793 3624 8795 3623 8796
3616 8818
TIME...MOT...LOC 1659Z 227DEG 48KT 3647 8779
$$
DAVIS/72What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Nashville, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 24, 10:36 AM CDT, 1 hour 9 minutes earlier.
Area forecast discussion, Mar 24, 10:36 AM CDT, 1 hour 9 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NASHVILLE TN 1036 AM CDT SUN MAR 24 2013 .UPDATE... COLD OCCLUSION TAKING PLACE IN MID STATE CURRENTLY WITH COLDER AIR BEING LIFTED ALOFT OVER WARMER AIR AT THE LOWER LEVELS PRODUCING FOGGY CONDITIONS NORTH OF FRONT. I EXPECT WINDS TO PICK UP OUT OF THE SOUTH AS FRONT LIFTS NORTHWARD LATER THIS MORNING AND THIS WILL AND LIFT/DISSIPATE FOG. WINDS WILL PICK UP OVER THE WEST EARLY AFTERNOON AND WORK EASTWARD AS PRESSURE GRADIENT TIGHTENS UP AS SURFACE LOW WORKS INTO CENTRAL KENTUCKY DURING THE LATE AFTERNOON. COLDER TEMPS WILL USHER INTO THE MID STATE ON BACK SIDE OF THIS SYSTEM WITH TEMPS FALLING INTO THE 40S DURING THE AFTERNOON. DEEP UPPER LOW WILL SWING ACROSS THE MID STATE TONIGHT AND WITH TEMPS GETTING DOWN INTO 30S OVERNIGHT SO AM EXPECTING A MIX OF LIGHT RAIN/SNOW THROUGH THE EVENING CHANGING TO ALL SNOW AFTER MIDNIGHT. COULD SEE A TENTH OR TWO OF ACCUMULATON ON ROOF/CAR TOPS MAYBE DUSTING ON THE GROUND ESPECIALLY NORTHEAST MIDDLE TENNESSEE AND PLATEAU. I THINK A BETTER CHANCE FOR ACCUMLATING SNOWS WILL COME MONDAY NIGHT FOR NORTHEAST MIDDLE TENNESSEE AND PLATEAU. BOYD && .PREV DISCUSSION... /ISSUED 718 AM CDT SUN MAR 24 2013/ UPDATE...UPDATE FOR 12Z TAFS... AVIATION... THE LOW PRESSURE CENTER CURRENTLY LOCATED OVER ALABAMA WILL MOVE NORTHWARD TODAY INCREASING SHOWER AND THUNDERSTORM ACTIVITY FROM WEST TO EAST OVER THE MID STATE...WITH BNA EXPERIENCING THE BULK OF THE SHOWERS AND POTENTIAL STORMS IN THE LATE MORNING AND EARLY AFTERNOON. INCLUDED LLWS IN THE FORECAST AROUND 15Z FOR CKV AND AROUND 18Z FOR BNA AS WINDS AROUND 2000FT PEAK AROUND 40 TO 45 KNOTS WHILE WINDS AT THE SURFACE WILL STILL BE AROUND 15 KNOTS. SURFACE WINDS ARE EXPECTED TO PICK UP AS THE LOW PRESSURE SYSTEM MOVES NORTH OF THE MID STATE DRAGGING A COLD FRONT THROUGH THE AREA...CAUSING WINDS TO INCREASE AND SHIFT FROM SE TO WESTERLY ..WHICH WILL ERODE THE PREVIOUSLY MENTIONED SHEAR. CIGS ARE EXPECTED TO REMAIN AROUND 1 KFT TO 3 KFT...DROPPING DOWN TO IFR CONDITIONS WITH PASSING SHOWERS AND STORMS. A CHANCE OF SNOW SHOWERS ENTERS TOWARD THE END OF THE FORECAST PERIOD. PREV DISCUSSION... /ISSUED 334 AM CDT SUN MAR 24 2013/ DISCUSSION... FORECAST REASONING WILL LEAN TOWARD A CONSENSUS MODEL SOLUTION COMPROMISE FOR THE FORECAST PERIOD UNLESS OTHERWISE NOTED. FORECAST QUANDARIES...TSTM STRENGTH THIS AFTERNOON...NEED FOR WIND ADVISORY THIS AFTERNOON THRU TONIGHT...ACCUMULATING SNOWFALL POTENTIAL TONIGHT AND MONDAY NIGHT...WX PATTERN MID THRU LATE WEEK...TEMPS. EXPECT A CONTINUANCE OF SHWRS ACROSS THE MID STATE TODAY AS BOTH A SFC LOW MOVES SW TO NE ACROSS THE AREA WITH AN UPPER LEVEL LOW PASSAGE CONCURRENT OR NOT FAR BEHIND. WILL MENTION ONLY ISO TSTMS FOR THE MORNING HRS AS MARGINAL INSTABILITY DYNAMICS PRESENT. BELIEVE BEST CHANCE FOR EMBEDDED TSTMS WILL BE DURING THE AFTERNOON HRS AS MENTIONED BY LATEST SPC DAY ONE CONVECTIVE OUTLOOK. WILL MENTION THE POSSIBILITY OF STRONG TSTMS IN THE MORNING HWO ISSUANCE WITH STRONG WINDS AND SMALL HAIL POSSIBLE. EXPECT BRUNT OF SFC LOW PRESSURE SYSTEM TO MOVE ACROSS MID STATE THIS AFTERNOON...SETTING UP THE STAGE...WITH UPPER LOW LEVEL PASSAGE TOO...OF A STRONG SFC PRESSURE GRADIENT AND LOW LEVEL JET SETTING UP ACROSS THE AREA FROM THE AFTERNOON HRS THRU AT LEAST MOST OF TONIGHT. GUSTS OF UP TO 40 MPH WILL BE POSSIBLE DURING THIS TIME PERIOD...AND BELIEVE SUSTAINED WINDS WILL BE IN THE 20 TO 30 MPH RANGE DURING THIS TIME PERIOD TOO. WINDS MAY NOT STAY UP DURING THIS ENTIRE PERIOD WITHIN THESE THRESHOLDS...BUT ENOUGH OF IT TO WARRANT THE ISSUANCE OF A WIND ADVISORY FOR THE MID STATE DURING THIS TIME PERIOD...WHICH WAS ALREADY ISSUED EARLIER THIS MORNING. BELIEVE HIGH TEMPS MAINLY IN THE MID 50S WILL BE REACHED BY THE NOONTIME OR EARLY AFTERNOON HRS...AND WILL MENTION AFTERNOON FALLING TEMPS IN THE MORNING SUITE OF FORECAST PRODUCTS FOR THE AFTERNOON HRS TODAY. AS SFC LOW UNDERGOES CYCLOGENSIS AS IT MOVES INTO KY...AND MOISTURE ASSOCIATED WITH UPPER LEVEL TROUGHING REMAINS ACROSS THE AREA...PCPN WILL HANG BACK OVER THE MID STATE TOO AS A MIX OF RAIN AND SNOW DURING THE EVENING HRS...AND TRANSITION TO ALL SNOW AFTER MIDNIGHT. COULD SEE SOME MINOR ACCUMULATIONS ACROSS THE PLATEAU AFTER MIDNIGHT TONIGHT...BUT BELIEVE MOST AREAS WILL EXPERIENCE A DUSTING AT BEST...AND THIS WOULD BE FOR AREAS CLOSE TO THE PLATEAU REGION. THIS DEEP UPPER LEVEL TROUGHING PATTERN WILL REMAIN ACROSS THE MID STATE THRU TUE...KEEPING CLOUDINESS IN ALONG WITH A CHANCE OF PCPN. SNOW STARTING OFF DURING THE MID MORNING HRS WILL THEN TRANSITION TO A RAIN/SNOW MIX DURING THE LATE MORNING HRS AND THEN BECOME ALL RAIN DURING THE AFTERNOON HRS ON BOTH MON AND TUE. AGAIN ACCUMULATIONS POSSIBLE ACROSS THE PLATEAU COUNTIES AND EVEN PORTIONS OF THE NORTHERN HIGHLAND RIM ON MON NIGHT...AND THIS LOOKS LIKE TO BE THE BEST CHANCE OF ACCUMULATING SNOWFALL POTENTIAL. WILL GO CLOSE TO CURRENT GRIDDED SNOWFALL VALUES AT THIS POINT AS ADDITIONAL MODEL RUNS AND FORECASTER CLARIFICATION NEEDED... BUT AM IN AGREEMENT WITH PREVIOUS AFTERNOON FORECAST REASONING THAT AN INCH OF SNOWFALL ACROSS THE NORTHERN PLATEAU COUNTIES AND HIGHER ELEVATIONS OF THE PLATEAU CERTAINLY NOT OUT OF QUESTION ESPECIALLY IF OROGRAPHIC INFLUENCES COME INTO PLAY FOR THE MON NIGHT TIME PERIOD. AS FOR TUE NIGHT THRU NEXT WEEKEND...SFC RIDGING INFLUENCES ALONG WITH NWLY FLOW ALOFT BRINGING PATCHES OF CLOUDINESS ASSOCIATED WITH WEAK DISTURBANCES IN FLOW WILL BE THE MAIN WX PLAYERS THRU THE REMAINDER OF THE FORECAST PERIOD. A WEAK SFC FRONTAL PASSAGE IS ALSO EXPECTED DURING THE DAY ON SAT. SOME ISO TO SCT SHWRS POSSIBLE FRI THRU THE WEEKEND ALSO WITH THESE FEATURES. A TREND TOWARD MORE SEASONABLE NORMAL TEMPS IS EXPECTED DURING THIS PERIOD TOO. && .OHX WATCHES/WARNINGS/ADVISORIES... WIND ADVISORY UNTIL 7 AM CDT MONDAY FOR TNZ005>011-022>034- 056>066-075-077>080-093>095. && 01
Hazardous weather outlook, Mar 24, 5:25 AM CDT, 6 hours 20 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE NASHVILLE TN 525 AM CDT SUN MAR 24 2013 TNZ005>011-022>034-056>066-075-077>080-093>095-251000- STEWART-MONTGOMERY-ROBERTSON-SUMNER-MACON-CLAY-PICKETT-BENTON- HOUSTON-HUMPHREYS-DICKSON-CHEATHAM-DAVIDSON-WILSON-TROUSDALE- SMITH-JACKSON-PUTNAM-OVERTON-FENTRESS-PERRY-HICKMAN-LEWIS- WILLIAMSON-MAURY-MARSHALL-RUTHERFORD-CANNON-DE KALB-WHITE- CUMBERLAND-BEDFORD-COFFEE-WARREN-GRUNDY-VAN BUREN-WAYNE-LAWRENCE- GILES- 525 AM CDT SUN MAR 24 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR MIDDLE TENNESSEE. .DAY ONE...TODAY AND TONIGHT THERE IS A WIND ADVISORY IN EFFECT FOR MIDDLE TENNESSEE THROUGH TONIGHT. SUSTAINED WINDS 20 TO 30 MPH WITH GUSTS UP TO 40 MPH WILL BE POSSIBLE. SOME STRONG THUNDERSTORMS ARE POSSIBLE DURING THE AFTERNOON HOURS TODAY. MAIN CONCERNS WITH STRONG THUNDERSTORMS THAT DO DEVELOP WILL BE STRONG WINDS AND SMALL HAIL. A WEAK DISTURBANCE ALOFT WILL MOVE ACROSS MIDDLE TENNESSEE TONIGHT. THIS COULD RESULT IN LIGHT SNOWFALL ACCUMULATIONS OF LESS THAN ONE INCH ACROSS PRIMARILY THE CUMBERLAND PLATEAU REGION OF THE MID STATE. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY... ON MONDAY NIGHT...AS ANOTHER WEAK DISTURBANCE ALOFT MOVES ACROSS MIDDLE TENNESSEE...LIGHT SNOWFALL ACCUMULATIONS OF LESS THAN ONE INCH ACROSS PRIMARILY THE CUMBERLAND PLATEAU REGION OF THE MID STATE WILL BE POSSIBLE. .SPOTTER CALL TO ACTION STATEMENT... SPOTTERS AND LOCAL EMERGENCY MANAGEMENT OFFICIALS ARE ENCOURAGED TO REPORT HIGH WINDS...ESPECIALLY THOSE THAT CAUSE DAMAGE...TO THE NATIONAL WEATHER SERVICE IN NASHVILLE. EVEN THOUGH ANY STRONG THUNDERSTORMS ARE EXPECTED TO BE BRIEF AND ISOLATED, SPOTTERS ARE ENCOURAGED TO CLOSELY MONITOR WEATHER CONDITIONS AND BE PREPARED TO CALL IN ANYTHING REACHING REPORTING CRITERIA. SPOTTERS AND LOCAL EMERGENCY MANAGEMENT OFFICIALS ARE ENCOURAGED TO REPORT ANY SNOW ACCUMULATIONS TO THE NATIONAL WEATHER SERVICE IN NASHVILLE. 31
In the hours before
Special weather statement, Mar 24, 11:32 AM CDT, 13 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NASHVILLE TN
1132 AM CDT SUN MAR 24 2013
TNZ005>007-022>025-241715-
BENTON-DICKSON-HOUSTON-HUMPHREYS-MONTGOMERY-ROBERTSON-STEWART-
1132 AM CDT SUN MAR 24 2013
...SIGNIFICANT WEATHER ADVISORY FOR BENTON...DICKSON...HOUSTON...
HUMPHREYS...MONTGOMERY...ROBERTSON AND STEWART COUNTIES...
AT 1127 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
A STRONG THUNDERSTORM NEAR SPRINGVILLE...OR 11 MILES EAST OF PARIS...
MOVING EAST AT 60 MPH. REPORTS OF PEA TO DIME SIZE HAIL IN WESTERN
TENNESSEE.
SMALL HAIL...AND WINDS 30 TO 40 MPH ARE EXPECTED WITH THIS STORM.
LAT...LON 3664 8784 3665 8702 3584 8797 3585 8822
3611 8822 3624 8810 3635 8808 3637 8801
3668 8807
DAVIS/72The office that day
Everything else NWS Nashville, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 24, 2:24 AM CDT | Wind Advisory | OHX | Bedford, Benton, Cannon, Cheatham, Clay, Coffee and 33 more | 35 hr |
| Mar 24, 11:32 AM CDT | Special Weather Statement | OHX | Benton, Houston, Humphreys, Montgomery, Stewart | 43 min |
| Mar 24, 11:57 AM CDT | Severe Thunderstorm Warning | OHX | Houston, Montgomery, Stewart | 33 min |
| Mar 24, 12:14 PM CDT | Special Weather Statement | OHX | Bedford, Cheatham, Davidson, Dickson, Giles, Hickman and 16 more | 2 hr |
| Mar 24, 12:30 PM CDT | Severe Thunderstorm Warning | OHX | Cheatham, Dickson, Houston, Montgomery | 45 min |
| Mar 24, 12:55 PM CDT | Severe Thunderstorm Warning | OHX | Cheatham, Davidson, Robertson | 35 min |
| Mar 24, 1:22 PM CDT | Severe Thunderstorm Warning | OHX | Robertson, Sumner | 38 min |
| Mar 24, 2:00 PM CDT | Special Weather Statement | OHX | Bedford, Cannon, Clay, Coffee, Cumberland, DeKalb and 16 more | 105 min |
| Mar 24, 3:15 PM CDT | Special Weather Statement | OHX | Cannon, Clay, Coffee, Cumberland, DeKalb, Fentress and 9 more | 90 min |
| Mar 24, 3:56 PM CDT | Severe Thunderstorm Warning | OHX | Fentress, Overton, Pickett, Putnam | 34 min |
Nearby
Severe Thunderstorm Warnings in Tennessee, 2013Every severe thunderstorm warning in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive.